MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; GLENOID, PEGGED BETA, LARGE

EXACTECH, INC. EQUINOXE; GLENOID, PEGGED BETA, LARGE
Model Number 314-02-14
Health Effect - Clinical Code No Information (3190)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 300-01-09, 5241291, equinoxe, humeral stem primary, press fit 9 mm, 300-10-15, 5573988, equinoxe replicator plate 1.5 mm o/s, 300-20-02, 5631616, equinox square torque define screw drive kit, 310-01-47, 5490361, equinoxe, humeral head short, 47 mm (beta).
 
Event or Problem Description
It was reported an original left total shoulder arthroplasty was performed on this male patient on (b)(6) 2018 at york hospital.Patient had a failed subscapularis, and surgeon discussed converting to a reverse for better function.Patient was converted and a new stem was cemented in place.Patient left or stable and the surgeon believed there would be a successful outcome.
 
Additional Manufacturer Narrative
Section h10: (h3) as reported, the left total shoulder arthroplasty was performed on this male patient on (b)(6) 2018.Patient had a failed subscapularis, and surgeon converted to a reverse for better function and a new stem was cemented in place.Patient left or stable and surgeon believed there would be a successful outcome.Explants will not be returned per hospital policy.In a review of the labeling and ifu 700-096-004 rev.N, it is a known complication that excessive activity and trauma affecting joint replacements have been associated with premature failure and may require a second surgical intervention or revision.All patients should be instructed on the limitations of the prosthesis, the patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.Upon review, there is no indication that there is a device related problem, there is no allegation against the device.The most likely cause of the reported event is related to the underlying patient condition.Section h11: corrections made in the following section(s): (b5) as reported, the left total shoulder arthroplasty was performed on this male patient on (b)(6) 2018.Patient had a failed subscapularis, and surgeon converted to a reverse for better function and a new stem was cemented in place.Patient left or stable and surgeon believed there would be a successful outcome.Explants will not be returned per hospital policy.
 
Event or Problem Description
As reported, the left total shoulder arthroplasty was performed on this male patient on (b)(6) 2018.Patient had a failed subscapularis, and surgeon converted to a reverse for better function and a new stem was cemented in place.Patient left or stable and surgeon believed there would be a successful outcome.Explants will not be returned per hospital policy.

Brand Name
EQUINOXE
Common Device Name
GLENOID, PEGGED BETA, LARGE
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9152293
Report Number1038671-2019-00481
Device Sequence Number2615103
Product Code KWT
UDI-Device Identifier10885862084521
UDI-Public10885862084521
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number314-02-14
Device Catalogue Number314-02-14
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR